MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE; BIOPSY SYSTEM

HOLOGIC, INC ATEC SAPPHIRE; BIOPSY SYSTEM
Model Number ATEC SAPPHIRE 200
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, an eviva procedure was going to be performed, and when the needle was assembled on the atec sapphire, the unit failed the setup test.It was troubleshot due to the canister not being completely closed to allow for the vacuum.The atec sapphire was retested and passed all tests.The eviva was inserted into the breast for biopsy, and the atec sapphire failed to collect the sample and error coded ("vacuum ready" solid red).The needle was removed from the breast and retesting was attempted but failed.The procedure was aborted and the patient rescheduled for a new procedure.No additional information available.
 
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the field engineer reseated the signal cable.Rearranged cables and air tubes.Cleaned vacuum valve inside.The device is working as per manufacture specifications.If additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.

Brand Name
ATEC SAPPHIRE
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
CR   20102
MDR Report Key16832499
Report Number1222780-2023-00147
Device Sequence Number1929843
Product Code KNW
UDI-Device Identifier15420045504110
UDI-Public(01)15420045504110(11)211129
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale